Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Kansas City, MO

April 16, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Apr 16, 2014, 3:48 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 16, 2014, 11:00 AM CDT. It was in force for 8 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2014, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 16, 2014, 11:00 AM CDT
Expired
Apr 16, 2014, 7:00 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

What was reported inside it

TimeReportWhereRemark
Apr 16, 12:05 PM CDTNON-TSTM WND GST 431 Sse Trenton, MO
Apr 16, 12:08 PM CDTNON-TSTM WND GST 454 Ssw Lenexa, KS
Apr 16, 12:08 PM CDTNON-TSTM WND GST 464 N Leavenworth, KS
Apr 16, 12:44 PM CDTNON-TSTM WND GST 445 Ese Olathe, KSGUST OF 44 MPH MEASURED AT KOJC.
Apr 16, 12:57 PM CDTNON-TSTM WND GST 425 N Lansing, KS
Apr 16, 1:01 PM CDTNON-TSTM WND GST 44Kansas City Downtown, MO
Apr 16, 1:35 PM CDTNON-TSTM WND GST 48Kansas City Intl Arpt, MO
Apr 16, 1:59 PM CDTNON-TSTM WND GST 433 Nnw Chillicothe, MOGUST OF 43 MPH MEASURED AT KCDJ.
Apr 16, 2:08 PM CDTNON-TSTM WND GST 49St. Joseph Airport, MO
Apr 16, 2:13 PM CDTNON-TSTM WND GST 403 Ese Chillicothe, MO
Apr 16, 2:20 PM CDTNON-TSTM WND GST 41Sedalia Memorial Arpt, MOGUST OF 42 MPH MEASURED AT KDMO.
Apr 16, 2:20 PM CDTNON-TSTM WND GST 41Sedalia Memorial Arpt, MOGUST OF 42 MPH MEASURED AT KDMO. UPDATED FOR SOURCE OF REPORT.
Apr 16, 2:30 PM CDTNON-TSTM WND GST 436 E Rea, MO
Apr 16, 2:57 PM CDTNON-TSTM WND GST 432 Wnw Troy, KS
Apr 16, 3:13 PM CDTNON-TSTM WND GST 413 N Lee'S Summit, MOGUST OF 41 MPH MEASRUED AT KLXT.
Apr 16, 3:20 PM CDTNON-TSTM WND GST 421 Sw Albany, MO
Apr 16, 3:40 PM CDTNON-TSTM WND GST 413 Nne Basehor, KS
Apr 16, 3:51 PM CDTNON-TSTM WND GST 432 Ene Gardner, KSGUST OF 43 MPH MEASURED AT KIXD.
Apr 16, 3:53 PM CDTNON-TSTM WND GST 445 Se Mound City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS83 KEAX 160848
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 AM CDT WED APR 16 2014

...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY...

.A VERY DRY AND WARM AIRMASS IS EXPECTED TO OVERSPREAD EASTERN
KANSAS AND NORTHERN AND WEST CENTRAL MISSOURI TODAY...RESULTING IN
RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT DURING THE
AFTERNOON HOURS. THIS COUPLED WITH VERY STRONG SOUTHERLY WINDS
--GUSTING OVER 40 MPH-- WILL RESULT IN SIGNIFICANT FIRE WEATHER
CONDITIONS OVER THE REGION TODAY.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161700-
/O.UPG.KEAX.FW.A.0003.140416T1600Z-140417T0000Z/
/O.NEW.KEAX.FW.W.0014.140416T1600Z-140417T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
348 AM CDT WED APR 16 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
001...002...003...004...005...006...007...008...011...012...013...
014...015...016...017...020...021...022...023...024...025...025...
028...029...030...031...032...033...037...038...039...040...043...
044...045...046...053...054...057...060...102...103...104 AND
105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON
  KS...FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN
  KS...FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE
  105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON
  MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003
  WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005
  HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 007
  PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER... FIRE WEATHER ZONE 011
  HOLT...FIRE WEATHER ZONE 012 ANDREW... FIRE WEATHER ZONE 013 DE
  KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 015
  GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...FIRE WEATHER ZONE 017
  ADAIR...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021
  CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023
  LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 025
  MACON...FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029
  CLAY...FIRE WEATHER ZONE 030 RAY...FIRE WEATHER ZONE 031
  CARROLL...FIRE WEATHER ZONE 032 CHARITON...FIRE WEATHER ZONE 033
  RANDOLPH...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038
  LAFAYETTE... FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040
  HOWARD... FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044
  JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054
  HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...HUMIDITY VALUES WILL DROP QUICKLY BY LATE MORNING 
  WITH HUMIDITY VALUES FALLING BELOW 30 PERCENT BY 11 AM AND 
  BELOW 25 PERCENT FROM 1 PM THROUGH 6 PM. 

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...IN THE LOW TO UPPER 60S.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN 
  INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


CUTTER
3 follow-up statements
586 
WWUS83 KEAX 161708
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 PM CDT WED APR 16 2014

...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY...

.STRONG SOUTHERLY WINDS WERE ALREADY GUSTING TO BETWEEN 35 AND 40 MPH
ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS. THESE WINDS WILL
FURTHER INCREASE AND SPREAD EAST THIS AFTERNOON. AS TEMPERATURES RISE
THROUGH THE 60S...RELATIVE HUMIDITY VALUES WILL FALL BELOW 25
PERCENT BETWEEN NOW AND 6 PM. THESE CONDITIONS WILL RESULT IN
HIGH FIRE WEATHER CONDITIONS OVER THE REGION TODAY.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-170000-
/O.CON.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1208 PM CDT WED APR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001...
002...003...004...005...006...007...008...011...012...013...014...
015...016...017...020...021...022...023...024...025...025...028...
029...030...031...032...033...037...038...039...040...043...044...
045...046...053...054...057...060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE 
  WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON 
  MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 
  HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FROM 12 PMTHROUGH
  6 PM.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...RISING INTO THE MID 60S.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN 
  INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
998 
WWUS83 KEAX 162009
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT WED APR 16 2014

...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY...

RELATIVE HUMIDITY VALUES BETWEEN 30 AND 35 PERCENT HAVE KEPT 
CONDITIONS JUST ABOVE RED FLAG CRITERIA...DESPITE WINDS GUSTING
TO BETWEEN 35 AND 45 MPH. THE RED FLAG WARNING WILL REMAIN IN EFFECT
AS DRIER AIR IS EXPECTED TO MOVE INTO NORTHWEST MISSOURI OVER THE
NEXT HOUR OR TWO...WITH A COUPLE DEGREES OF WARMING STILL EXPECTED. 
CONDITIONS WILL IMPROVE QUICKLY AFTER 7 PM.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-170000-
/O.CON.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
309 PM CDT WED APR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001...
002...003...004...005...006...007...008...011...012...013...014...
015...016...017...020...021...022...023...024...025...025...028...
029...030...031...032...033...037...038...039...040...043...044...
045...046...053...054...057...060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE 
  WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON 
  MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 
  HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FROM 12 
  PMTHROUGH 6 PM. 

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN 
  INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
573 
WWUS83 KEAX 170003
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT WED APR 16 2014


KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-170115-
/O.EXP.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
703 PM CDT WED APR 16 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR 
STRONG WINDS AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES 
001...002...003...004...005...006...007...008...011...012...
013...014...015...016...017...020...021...022...023...024...
025...025...028...029...030...031...032...033...037...038...
039...040...043...044...045...046...053...054...057...060...
102...103...104 AND 105...

FIRE WEATHER CONDITIONS WILL REMAIN BELOW RED FLAG WARNING CRITERIA
AND WILL GRADUALLY IMPROVE THIS EVENING AS THE STRONG AND GUSTY
SOUTHERLY WINDS DIMINISH AND RELATIVE HUMIDITY LEVELS IMPROVE.
HOWEVER...THERE WILL BE A VERY HIGH FIRE WEATHER RISK FOR WILDFIRES
TO BURN OUT OF CONTROL UNTIL MID EVENING.

$$

MJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:14 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 15, 11:14 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 PM CDT Tue Apr 15 2014

.DISCUSSION...
Issued at 406 PM CDT TUE APR 15 2014

Overview:

No major systems to contend with over the next 7 days but there will
be a couple of weak features which will bring a threat of relatively
light precipitation...one on Thursday and the other Saturday
night-Sunday.

Tonight-Wednesday:

High pressure from the Great Lakes into east TX will shift quickly
east with increasingly strong southerly flow spreading west to east
tonight. A very strong low level jet with h8 winds from 50-60kt is
expected to develop from the TX Panhandle through west IA later
tonight. This swath of winds will overspread the CWA on Wednesday
with strong mixing generating sustained surface winds from 20-25kt
with gusts approaching 40kts or just below wind advisory criteria.
These winds will also draw in an elevated warm and dry mixed layer.
See Fire Weather section for details on fire weather danger.

Wednesday night-Thursday:

A clipper type upper system will zip through NE/IA/MN Wednesday
night and force a cold front into the CWA. While the clipper passes
to the north the cold front will likely stall somewhere over the
CWA. Models are similar in handling a second more southern shortwave
tracking east out of CO on Thursday. Layered frontogenesis will
likely provide sufficient moist ascent to wring out some light rain.
While the GFS, which just 3 days ago had forecast a snowstorm here,
is tracking the bulk of the rain further south, even the ECMWF and
NAM have been trending further south as well. So, have trimmed back
PoPs and shifted area further south.

Friday and Saturday:

Benign weather pattern as a shortwave ridge shifts northeast with
increasing warm air advection. After a cool start on Friday we
should see seasonal or slightly warmer temperatures on Saturday.

Saturday night-Sunday:

A southern stream system with increasing isentropic ascent will
likely generate scattered convection starting as early as Saturday
night. System looks weak enough with minimal instability to preclude
a severe threat.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1110 PM CDT TUE APR 15 2014

Cirrus continues to spill across the terminals at midnight. However
the big aviation story will deal with marginal LLWS through daybreak
followed by very gusty winds on Wednesday. Winds should begin to
increase across western Missouri and eastern Kansas through the
night, with KMCI (due to it's elevation) likely seeing gusty
conditions. Have maintained LLWS at both MKC and STJ. Otherwise an
increasing pressure gradient and strong LLJ will allow near wind
advisory level winds (30 mph sustained/45mph gusts) to form by mid-
morning Wednesday and continue through mid-afternoon. By 4pm, winds
will begin to subside slightly.

A front will approach the area in the evening with a wind shift to
the northwest after 03Z. VFR conditions are expected with this front
and any cloud cover accompanying it.

&&

.FIRE WEATHER...
Issued at 406 PM CDT TUE APR 15 2014

As has been the case since late Winter the models appear to be over-
forecasting the surface dewpoints. The source region of this dry
airmass, the Southern High Plains into western KS, saw dewpoints from
the single digits into the middle 20s. Have gone much lower than
guidance forecast on dewpoints and potential to go even lower.
However, not enough confidence to go to extremes as a strong
southerly surface wind will be trying to draw up modified gulf
moisture. Late morning/afternoon relative humidity values at or below
25 percent, winds in the 20-30kt range plus native grasses still well
cured for the most part despite the recent heavy rains the CWA could
reach or exceed Red Flag Warning criteria. For now will issue a Fire
Weather Watch and allow the midshift to reassess the need to upgrade.
In addition, many agencies have been doing prescribed burns today
over the Flint Hills as well as parts of our western CWA, thus
justifying at least the issuance of a Watch for Wednesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH from 11 AM CDT Wednesday through Wednesday
     evening FOR KSZ025-057-060-102>105.

MO...FIRE WEATHER WATCH from 11 AM CDT Wednesday through Wednesday
     evening FOR MOZ001>008-011>017-020>025-028>033-037>040-
     043>046-053-054.

&&

DISCUSSION...MJ
AVIATION...Dux
FIRE WEATHER...MJ
Hazardous weather outlook, Apr 15, 4:31 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT TUE APR 15 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-162145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
431 PM CDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER
IS EXPECTED WEDNESDAY. EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE
LATE WEDNESDAY MORNING THROUGH AFTERNOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:47 AM CDTWind AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more15 hr

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.